Indiana, 2005Lightning Strike in Indiana, June 27, 2005
June 27, 2005 · NWS IND · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 27, 1:30 AM EST, 11 hours 45 minutes earlier.
Area forecast discussion, Jun 27, 1:30 AM EST, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
130 AM EST MON JUN 27 2005
.DISCUSSION...FCST FOCUS ON TEMPS AND PRECIP CHCS.
WATER VAPOR IMAGERY SHOWS MAIN UPPER CIRCULATION ACROSS NW AL
TONIGHT. THIS FEATURE WILL INCREASE PRECIP CHCS OVER THE AREA MON
THROUGH EARLY WEDS. SATELLITE ALSO SHOWS BANDS OF MID LEVEL
CLOUDINESS WORKING WNW INTO THE REGION. 850MB PROFILER NETWORK SHOWS
EFFECTIVE RIDGE AXIS FROM INDIANA SW THROUGH TEXARKANA.
ETA INITIALIZED THE SE UPPER LOW POORLY WHILE THE GFS DID A BIT
BETTER WITH SFC PATTERN WITH THIS SYSTEM. BIG DIFFERENCES APPEAR IN
THE TUES NIGHT-WEDS TIMEFRAME OWING TO DIFFERENCES IN THE
INTERACTION OF WESTERLIES AND GRT LKS SHORTWAVE WITH SE UPPER LOW.
ETA IS COOLER/WETTER DUE TO A VEERED LLJ AND ANOMALOUS 850MB THETAE
RIDGE FEATURE NOT SHOWN BY OTHER MODELS. AS A RESULT, WILL LEAN
TOWARD WARMER GFS TEMPS COME WEDS ANTICIPATING LESS
PRECIP/CLOUDINESS.
TODAY...INFLUENCE OF SE UPPER LOW WILL FINALLY BE FELT IN SLIGHTLY
COOLER TEMPS. 1000-850MB THICKNESSES AND 850MB TEMPS ALL COOL FROM
SE TODAY. BASED UPON PAST FEW DAYS THICKNESSES AND 850MB TEMPS, I
PREFER A BLEND OF ETA (COOLER) AND GFS (WARMER) TEMPS TODAY. CURRENT
FCST HAS 20 PERCENT CHCS FOR RAIN THIS AFTERNOON. AS MENTIONED BY
PREVIOUS FCSTR, GIVEN LACK OF FOCUS FEEL THAT LOWER POPS ARE BEST
THROUGH THE PERIOD. BEST CHCS FOR RAIN APPEAR LATER MON NIGHT AND
ESPECIALLY TUESDAY AS UPPER SYSTEM MOVES ACROSS THE AREA. GIVEN
EXPECTED CEILINGS ABOVE 5KFT, FEEL THAT WARMER GFS MAX TEMP FCST IS
BETTER THAN COOLER ETA ON TUES.
WEDS AND BEYOND...AS MENTIONED EARLIER, ETA IS PUSHING UPPER SYSTEM
AND ASSOCIATED TROUGH AXIS EAST FASTER WEDS. IN FACT, ETA FCSTS
WIDESPREAD PRECIP/COOLER MAX TEMPS WEDS OWING IN PART TO A VEERED
20-30KT 850MB JET AND ASSOCIATED THETAE RIDGE. GFS/ECMWF AND NGM DO
NOT SHOW THIS FEATURE AND KEEP DYNAMICS/KINEMATICS NW OF THE CWA
WEDS. CURRENT FCST HAS 30 PERCENT CHC FOR PRECIP WEDS AND WILL NOT
CHANGE SINCE THERE IS SOME CHC FOR LINGERING PRECIP WITH SE UPPER
TROUGH...IN A NUTSHELL WILL LEAN TOWARD GFS SOLUTION WEDS.
COLD FRONT STILL FCST TO PASS THROUGH THURSDAY. ETA IS THE OUTLIER
WITH A FLATTER TROUGH/RIDGE ORIENTATION WHILE OTHER MODELS CONTINUE
TO SHOW A STRONGER TROUGH. AS A RESULT, ETA IS FOCUSING LLJ/WAA
ACROSS IL/IN THURS WITH WIDESPREAD PRECIP WHILE GFS/ECMWF IS SHOWING
MORE LINEAR SCATTERED PRECIP ALONG THE FRONT. FAVOR THE GFS IS THIS
REGARD GIVEN ABOVE REASONING. COOLER AND LESS HUMID CONDS WILL THEN
ARRIVE FOR FRI/SAT. LOW CONFIDENCE SOLUTION THEREAFTER THROUGH NEXT
SUNDAY WITH A WNW FAST UPPER FLOW ALOFT AND STRONG WAA INDICATED
UPSTREAM ACROSS IL/IA. CURRENT FCST IS DRY AND WILL LEAVE AS IS
GIVEN LOW CONFIDENCE...NEAR SEASONAL TEMPS SUN.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
CO
Hazardous weather outlook, Jun 27, 3:29 AM EST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
329 AM EST MON JUN 27 2005
INZ021-028>031-035>049-051>057-060>065-067>072-280828-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
329 AM EST MON JUN 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT
HEAT INDICES WILL AGAIN RISE INTO THE LOWER TO MIDDLE 90S. IF YOU
WILL BE ACTIVE OUTDOORS TODAY, REMEMBER TO DRINK PLENTY OF WATER AND
TAKE FREQUENT BREAKS.
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND
TONIGHT. NO SEVERE WEATHER IS ANTICIPATED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY.
THE THREAT FOR SEVERE WEATHER WILL INCREASE AS WE HEAD INTO WEDNESDAY
NIGHT AND THURSDAY. TWO SCENARIOS FOR POSSIBLE SEVERE WEATHER EXIST.
THE FIRST IS THAT A COMPLEX OF STORMS COULD DEVELOP ACROSS IOWA AND
ILLINOIS WEDNESDAY NIGHT. THIS COMPLEX COULD FORM A LINE AND MOVE
INTO SOME PARTS OF INDIANA LATE WEDNESDAY NIGHT. IF THIS OCCURS,
THERE WOULD BE A THREAT FOR DAMAGING WINDS.
A SECOND SCENARIO INVOLVES THUNDERSTORM DEVELOPMENT ALONG AND HEAD OF
A COLD FRONT LATER THURSDAY AFTERNOON. DEPENDING ON THE TIMING, SOME
OF THESE STORMS COULD ALSO BE SEVERE...STAY TUNED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
&&
MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...
HTTP://WWW.CRH.NOAA.GOV/IND
Lightning, Henry
- When
- June 27, 1:15 PM EST
- Where
- Henry County, 1 mi S of Sulphur Spgs
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.931, -85.396 (the zone’s center; the record gives no point)
Lightning sparked a house fire near Sulphur Springs on the afternoon of 27 June 2005.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Pennsylvania, June 27, 20051 death · 7 injured · 1 event
- Tornado in Nebraska, June 27, 2005$300,000 · F2 · 1 event
- Hail in Nebraska, June 27, 2005$3.2 million · 1.75 in hail · 5 events
- Hail in Kansas, June 27 to 28, 2005$375,000 · 2 in hail · 10 events
- Lightning Strikes in Georgia, June 27, 2005$400,000 · 2 events
- Flash Flood and Hail in Iowa, June 27 to 28, 2005$138,000 · 1 in hail · 17 events
- Lightning Strike in North Carolina, June 27, 2005$200,000 · 1 event
- Lightning Strike in New Hampshire, June 27, 20051 injured · $110,000 · 1 event
- Hail and Damaging Winds in Michigan, June 27, 20051 injured · $67,000 · 57 kt wind · 9 events
- Flash Flood in North Carolina, June 27, 2005$60,000 · 1 event
- Lightning Strike in North Carolina, June 27, 2005$50,000 · 1 event
- Hail and Damaging Winds in Montana, June 27 to 28, 20052 in hail · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455027.